Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

17 year old taking blood thinner for pulmonary embolism. Azee advised for mild throat infection. What is the drug action?

My daughter 17 years old, is on a daily dose of 20mg of Rivaroxaban ( Xarelto) as a blood thinner ( she suffered from Pulmonary Embolism 6 months ago). She has a mild throat infection and has been recommended AZEE 500mg/day for 3 days. Does Azithromycin ( AZEE) interfere with the action of RIVAROXABAN in any way ? Should she avoid the antibiotic?
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

No, azithromycin wont interfere with the action of Rivaroxaban and you can give this antibiotic as prescribed for three days.

You can continue the blood thinning drug as it is advised.

If you have any concerns, you can discuss with your pediatrician.

Hope I have answered your query.

Answered: Sat, 22 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor